MAUDE Adverse Event Report: ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER,

ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER,
Catalog Number H787114030130
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.To date the device has yet to be returned.Attempts are being made to obtain the device.An investigation into the root cause for incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on april 17, 2018: upon withdrawing the laser fiber during an evlt procedure, it was noted the fiber tip had melted the sheath.The customer said the luer lock did not come loose and the laser was hubbed to the catheter.No piece of the sheath had melted off.There was no patient impact to the patient as this occurred outside of the patient.It was indicated the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The end user provided photos of the defective device.In the photo, it appeared that light was emitting from a few separate points along the fiber shaft.It was unclear as to whether the gold tip had detached, if the sheath and fiber lengths were correct, or if the sheath lok fitting had moved.These three scenarios would contribute to a sheath burn.The reported complaint description of "the fiber burned the tre-sheath while removing the fiber" is confirmed based on the provided customer photos.However without product being returned, a definitive root cause for the burnt sheath cannot be determined.A possible contributing factor could have been that the fiber had fractured and if that occurred, light would most likely exit the fiber from multiple points, resulting in burning of the sheath.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, states: "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm.Clinical safety and effectiveness data is not available for other fiber tip designs and diameters.Prior to and during use, avoid bending the introducer sheath and dilator as this can cause kinks and damage".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint #(b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7518023
Report Number1319211-2018-00048
Device Sequence Number1425607
Product Code GEX
UDI-Device IdentifierH787114030130
UDI-PublicH787114030130
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K162914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2020
Device Catalogue NumberH787114030130
Device Lot Number5276800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1